MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the lens was not implanted.If explanted, give date: not applicable as the lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during handling but prior to insertion, lint particles were observed on an intraocular lens (iol).No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens was not returned at the manufacturing site for evaluation.Only the lens case and an implant notification card were received.Therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6637799
Report Number9614546-2017-00522
Device Sequence Number96065
Product Code POE
UDI-Device Identifier05050474606289
UDI-Public(01)05050474606289(17)211107
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/07/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1